MAUDE Adverse Event Report: CAREFUSION ALARIS PCEA ADMINISTRATION SET MICROBORE TUBING; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PCEA ADMINISTRATION SET MICROBORE TUBING; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 30893-07
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.Although requested, information was not provided.
 
Event or Problem Description
It was reported that female patients during labor was not receiving adequate dosing of fentanyl/bupivacaine medications due to epidural iv tubing set leaking at the engagement of the male luer, resulting in patients not receiving adequate dosing of epidural medication.Rn had to replace iv tubing sets and get patients' pain under control.
 
Event or Problem Description
It was reported that the epidural iv tubing set leaking at the engagement of the male luer, resulting in the patients not receiving adequate dosage of fentanyl /bupivacaine during labor.The nurse replaced the iv tubing sets and got the patients' pain under control.
 
Additional Manufacturer Narrative
The customer¿s report of epidural iv tubing set leaking at the engagement of the male luer was confirmed.The set samples were visually inspected for kinks, holes/tears in the tubing or damages to the components.No issues were observed.Functional testing was performed.The leaks occurred at the engagement between the microbore pvc yellow stripe tubing and male luer components.Further observation under magnification revealed some solvent anomalies that seemed more evident along the area of the yellow stripes of the microbore tubings.The root cause of epidural iv tubing set leaking at the engagement of the male luer was a manufacturing issue.
 
Event or Problem Description
It was reported that female patients during labor were not receiving adequate dosing of fentanyl /bupivacaine medications due to epidural iv tubing set leaking at the engagement of the male luer, resulting in the patient's not receiving adequate dosing of epidural medication.The nurse had to replace the iv tubing sets and get the patients' pain under control.
 
Additional Manufacturer Narrative
Additional information/updated: section b.5.
 
Event or Problem Description

Brand Name
ALARIS PCEA ADMINISTRATION SET MICROBORE TUBING
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9490320
Report Number9616066-2019-03623
Device Sequence Number1384987
Product Code FPA
UDI-Device Identifier10885403460234
UDI-Public10885403460234
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30893-07
Device Catalogue Number30893-07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date03/13/2020
03/20/2020
04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0386-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015, 8120; THERAPY DATE: UNKNOWN